Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 4, 2019, 7:04 PM CDT for Blue Earth County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 4, 2019, 7:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
County Blue Earth County, MN
The radar
The Minneapolis radar (KMPX), 90 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.1 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WWUS83 KMPX 050004 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 704 PM CDT Tue Jun 4 2019 MNZ075-083-050030- Blue Earth-Nicollet- 704 PM CDT Tue Jun 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BLUE EARTH AND SOUTHEASTERN NICOLLET COUNTIES... At 704 PM CDT, a strong thunderstorm was located near Lake Crystal, or 7 miles west of Mankato, moving east at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Mankato, North Mankato, Lake Crystal, Eagle Lake, Judson, Skyline and Mankato Airport. This includes the following highways... U.S. Highway 14 between mile markers 121 and 139. U.S. Highway 169 between mile markers 43 and 58. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4413 9431 4426 9426 4422 9382 4399 9393 TIME...MOT...LOC 0004Z 285DEG 27KT 4416 9415 $$ CTG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 4, 6:28 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 4, 6:28 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 628 PM CDT Tue Jun 4 2019 .UPDATE...For 00Z Aviation discussion below && .SHORT TERM...(This evening through Wednesday night) Issued at 300 PM CDT Tue Jun 4 2019 A remnant MCV lasted through the morning and was reinvigorated by late morning as it encountered an increasingly moist and unstable airmass. Since, thunderstorms have intensified and expanded across the area with strong winds produced by the strongest storms. For the remainder of the evening, this first round of showers and thunderstorms will continue working through southern MN and western WI over the next few hours. Despite modest shear profiles in the area, a very unstable airmass has developed strong cold pools with the strongest cells, which has lead to strong downburst winds. New development is already underway across the eastern Dakotas and far western MN, in response to destabilization along the surface trough/frontal boundary. So, expect the second round of showers and thunderstorms to move through mainly from 8PM through 1AM from west to east, with a few showers lingering across eastern MN and western WI overnight. Dry high pressure from the north will move in overnight through tomorrow morning, meaning dry and pleasant weather will set in for tomorrow and tomorrow night. .LONG TERM...(Thursday through Tuesday) Issued at 300 PM CDT Tue Jun 4 2019 The longer term trends continue to focus warmer conditions early in the period with sharp cooling following a trough later in the weekend and early next week. Upper level ridging will provide generally warm and dry conditions to the region, Thursday and lingering through Friday night. Large area of high pressure will remain nearly stationary over the Great Lakes allowing for rather pleasant conditions. Temperatures are expected to range some 5 degrees above normal for a change. Later Saturday and Sunday, a southern stream trough will lift northeast ahead a deeper western CONUS trough across the central Mississippi River valley. This should lift deeper moisture north ahead of the trough and surface front over the Dakotas. This front will move east and move through the region Sunday into Monday. Clouds and shower threat will hold temperatures in the 70s for Sunday. Northwest flow becomes established once again into early next week with even cooler temperatures expected, trending about 5 degrees below normal. The deterministic models draw in another trough and surface cold front through the region around Tuesday of next week, along with the chance of showers and thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 638 PM CDT Tue Jun 4 2019 Hi-res models have done a poor job of depicting the convective scenario, but the HRRR seems to be catching on. Looks like southern sites (KRWF-KMKT) will continue to be under the gun for storms from 00-03Z, with another (weaker) round affecting sites as far north/east as KMSP between 03-06Z. The threat for severe storms is diminishing, but strong winds and hail could still occur with storms this evening. Clouds scatter out overnight, but models indicate some sct-bkn MVFR level clouds developing on Wednesday morning. Winds shift to the northwest tonight and increase to 10G20KTs late Wednesday morning. KMSP... Mainly showers are expected this eve, but another round of thunder is possible between 03Z-06Z. /OUTLOOK FOR KMSP/ Thu...VFR. Wind S 5-10 kts. Fri-Sat...VFR. Wind SE 5-10 kts. Sun...Chance MVFR/TSRA. Wind SE 5-10 kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...DWE AVIATION...LS
Hazardous weather outlook, Jun 4, 10:06 AM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1006 AM CDT Tue Jun 4 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051515- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1006 AM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and tonight. Some of the storms could be severe, with damaging winds being the primary threat, followed by large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Area rivers will continue to run high through the rest of the week with ongoing flooding expected to persist. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and tonight.
In the hours before
Local storm report, Jun 4, 6:26 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 5 ENE HENDERSON 44.54N 93.81W
06/04/2019 LE SUEUR MN EMERGENCY MNGR
POWER LINES DOWN AT HWY 19 AND 271ST AVE.
&&
CCSLocal storm report, Jun 4, 6:27 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HEIDELBERG 44.49N 93.63W
06/04/2019 LE SUEUR MN STORM CHASER
16IN DIAMETER PINE TREE DOWN ON HOUSE. TIME
ESTIMATED FROM RADAR.
&&
BPHLocal storm report, Jun 4, 6:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
629 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 2 ESE BELLE PLAINE 44.62N 93.72W
06/04/2019 SCOTT MN EMERGENCY MNGR
POWER LINES DOWN - IAGO BLVD.
&&
CCSSpecial weather statement, Jun 4, 6:41 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 641 PM CDT Tue Jun 4 2019 MNZ067-074-075-083-050015- Brown-Blue Earth-Sibley-Nicollet- 641 PM CDT Tue Jun 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SIBLEY... SOUTHEASTERN BROWN...NORTHWESTERN BLUE EARTH AND EASTERN NICOLLET COUNTIES... At 641 PM CDT, a strong thunderstorm was located near New Ulm, moving east at 40 mph. Pea size hail is possible with this storm. Locations impacted include... Lake Crystal, Nicollet, Courtland, Judson, Oshawa, New Sweden, Rush River and Norseland. This includes U.S. Highway 14 between mile markers 109 and 124. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4411 9451 4453 9423 4451 9395 4410 9416 TIME...MOT...LOC 2341Z 264DEG 33KT 4432 9438 CTG
Local storm report, Jun 4, 6:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
654 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 NE NEW PRAGUE 44.59N 93.51W
06/04/2019 SCOTT MN STORM CHASER
SPORADIC TREE DAMAGE VARYING IN SIZE UP TO 8
INCH IN DIAMETER. OUTHOUSE TIPPED OVER.
&&
BPHSpecial weather statement, Jun 4, 7:04 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 704 PM CDT Tue Jun 4 2019 MNZ075-083-050030- Blue Earth-Nicollet- 704 PM CDT Tue Jun 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BLUE EARTH AND SOUTHEASTERN NICOLLET COUNTIES... At 704 PM CDT, a strong thunderstorm was located near Lake Crystal, or 7 miles west of Mankato, moving east at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Mankato, North Mankato, Lake Crystal, Eagle Lake, Judson, Skyline and Mankato Airport. This includes the following highways... U.S. Highway 14 between mile markers 121 and 139. U.S. Highway 169 between mile markers 43 and 58. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4413 9431 4426 9426 4422 9382 4399 9393 TIME...MOT...LOC 0004Z 285DEG 27KT 4416 9415 CTG
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:12 PM CDT | Areal Flood Warning | MPX | Dakota, Scott | 3 hr |
| Jun 4, 7:20 PM CDT | Special Weather Statement | MPX | Blue Earth, Waseca | 25 min |
| Jun 4, 7:25 PM CDT | Special Weather Statement | MPX | Anoka | 35 min |
| Jun 4, 7:56 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 49 min |
| Jun 4, 8:24 PM CDT | Special Weather Statement | MPX | Carver, Dakota, Hennepin, Ramsey, Scott, Washington | 3 hr |
| Jun 4, 8:36 PM CDT | Special Weather Statement | MPX | Freeborn | 54 min |
| Jun 4, 9:31 PM CDT | Special Weather Statement | MPX | Todd | 59 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.